MAUDE Adverse Event Report: ZIMMER GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM

ZIMMER GMBH AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14; AVENIR MULLER STEM
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Code Bone Fracture(s) (1870)
Date of Event 11/30/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: exceed abt e1 n/flng cup 32x54 32x54mm catalog no# ep-113254, lot no# 3538911.Concomitant medical products: therapy date: (b)(6) 2018.The manufacturer did not receive x-rays, or other source documents for review.The manufacturer did not receive the device for investigation.Where lot numbers were received the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
Patient was implanted on left side and underwent revision due to periprosthetic fracture.
 
Event or Problem Description
Please refer to report 0009613350 - 2018 - 01259.
 
Additional Manufacturer Narrative
This follow-up report is being filled to relay investigation result.Dhr review: the device manufacturing quality records indicate that the released components met all requirements to perform as intended.Trend analysis: no trend considering the following event is identified: revision due to bone fracture event description: it was reported that a patient underwent an initial hip procedure on (b)(6) 2018.Subsequently the revision procedure was performed on (b)(6) 2018 due to periprosthetic fracture.The avenir stem was revised to a long stem cemented cpt.Review of received data: undated x-ray 1 review: pelvis overview: the cup inclination angle is comparatively unchanged.Red marks the distance between the lateral shoulder of the prosthesis and the lower edge of the greater trochanter.Undated x-ray 2 review: pelvis overview: for the viewer on the right edge recognizable clip material.Compared to the previous x-ray, the stem sits lower - the relative distance between the lateral stem shoulder and lower edge of the greater trochanter is significantly smaller (red marked) the periprosthetic fracture with avulsion of the lesser trochanter fragment is easy to see.Relatively steep cup inclination angle of about 58° (blue marked).Positioning of the stem shoulder in relation to the lower edge of the greater trochanter (red marked).Compared to the previous x-ray, the foramen obturatorium is shown oval (red cross).Device analysis: no product was returned to zimmer biomet for in-depth analysis.Review of product documentation: no product documentation was reviewed for investigation.Conclusion: the patient underwent revision surgery due to periprosthetic fracture after 21 days in-vivo time and the stem was revised.The quality records show that all specified characteristics (material, dimensions, surface, etc.) have met the specifications valid at the time of production.Received x-ray confirms the bone fracture.Despite different rotation conditions of the femur a significant subsidence of the stem can be seen radiographically during the time in-vivo.In that sense it is likely that a wrong size was preferred for the stem during primary implantation surgery.The cup position is relatively steep, but not changed in the course.What has finally led to the periprosthetic fracture can not be reliably assessed on the basis of the available x-rays.Therefore, based on the available information, an exact root cause could not be determined.The need for corrective measures is not indicated and zimmer gmbh considers this case as closed.Zimmer biomet¿s reference number of this file is (b)(4).

Brand Name
AVENIR MULLER, STEM, STANDARD, UNCEMENTED, HA, 4, TAPER 12/14
Common Device Name
AVENIR MULLER STEM
Manufacturer (Section D)
ZIMMER GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key8188682
Report Number0009613350-2018-01259
Device Sequence Number2070398
Product Code LZO
UDI-Device Identifier00889024479517
UDI-Public00889024479517
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K123392
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date05/31/2022
Device Model NumberN/A
Device Catalogue Number01.06010.004
Device Lot Number2910977
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/01/2018
Supplement Date Received by Manufacturer04/18/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date05/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;